My father also has Parkinson's, but I truly believe the cause is from the heavy doses of medications he is on. His side effects from his meds (Depakote and Keppra) clearly state: may cause tremors, dizzyness, muscle weakness and lack of coodination, a slow and slumped gait, extreme lethargy (tiredness), problems swallowing..... the list goes on. We are decreasing his intake of these meds, and he is showing remarkable progress! In just 3 weeks, he has made a complete turn around, and his symptoms are decreasing every day! He is in the end stages, but heading towards recovery. The docs and nurses at his rehab center have never seen anything quite like this!
Parkinson's is rampant in the elderly population these days, and is a fairly newly discovered disease. I read somewhere that 80% of the elderly are overmedicated.
What happens is the body becomes over burdened by all of the medications. Any drug or toxin that enters the body has to be processed for elimination by the liver and the kidneys. Anything that can't be eliminated by the body, is stored in fat cells, because that is your body's safest place to store them. If there are no fat cells available, or if the fat cells you have are already full, then your body sends the toxins for storage in your nerve cells, and that is what causes Parkinson's and many other Nervous System disturbances.
I would strongly advise you to urge your mom's md to review and take her off any meds that she doesn't need anymore. Better yet, take her to see a Naturopath or a Doctor of Oriental Medicine, because chances are, there are alternatives out there that are more natural, that don't have the side effects that allopathic medicines do. She probably could really use a detox. Just don't do it without the help of a professional, because detoxing too fast can actually make your symptoms worse initially. Take it from me, this can be very scarry because you can think the detox is making things worse, but actually, as the body detoxes, the levels of toxins in the blood increase, as your body tries to eliminate them. It is very important that all the channels of elimination are working properly before detoxing, and with someone as toxic that they have severe nervous system problems, this may be a task that requires great consideration and monitoring of symptoms. Best of luck to you, I really hope your mother starts heading in a better direction!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.